MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72201994
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery, the osteoraptor anchor was found to be fractured.It is unknown if the device was inside or outside the patient when the issue was noticed.The procedure was completed with non-significant surgical delay using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.There was no relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The device has been deployed, and the anchor and sutures were not returned.There is debris on the shaft.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of the customer provided image found labelling confirming the product identification information.The anchor and sutures are not pictured.The hand-piece does not appear to be damaged.The complaint was not confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13548986
Report Number1219602-2022-00243
Device Sequence Number5036936
Product Code MAI
UDI-Device Identifier03596010615558
UDI-Public03596010615558
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model Number72201994
Device Catalogue Number72201994
Device Lot Number2061393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
01/04/2023
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date02/17/2022
01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight75 KG